The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
Rollover images to visit our other forums!
  • Email Email
  • Glossary Glossary

Viracept-induced diarrhea: Nuisance or Harmful?
Jul 27, 1999

6 months ago my partner started on Fortovase/3TC/D4t, regimen was intensified/adjusted after 3 months, now Viracept/Fortovase/Ziagen/3TC. Working great (thank goodness), VL < 50 from over 500K, CD4 over 200 from under 100. Problem: Significant daily diarrhea from the Viracept. Metamucil is helping some, Immodium some, partner hasn't lost weight, overall he says it's pretty manageable, more of a nuisance than anything else. My question: Any real harm being done? I mean, if he can deal with it, and so far he can, do we need to worry about it? Thanks for your help.


Response from Dr. Dieterich

Dear BKS,

You hit the nail on the head. It seems that nelflinavir diarrhea is a nuisance and that's all. Has he tried using pancreatic enzyme supplements like Ultrase mt-20? Some patients have had luck with that plus imodium. The metamucil is a good idea. Douglas T. Dieterich, M.D.

Diarrhea for a Year
Diarrhea and Quitting Smoking

  • Email Email
  • Glossary Glossary



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint